Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 375, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 2, 2008, 7:30 PM CDT for Chickasaw County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2008, 7:30 PM CDT (00:30 UTC)
- Expired
- Aug 2, 2008, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2956 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:41 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 2, 2:41 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT SAT AUG 2 2008
.DISCUSSION...
ITS BEEN A VERY HOT DAY ACROSS THE FORECAST AREA AS TEMPERATURES
IN THE 90S AND LOWER 100S COMBINED WITH DEWPOINTS IN THE 70S TO
PRODUCE HEAT INDEX READINGS ABOVE 110. WILL KEEP EXCESSIVE HEAT
WARNING GOING UNTIL 8 PM THIS EVENING. SOME ISOLATED SHOWERS AND
THUNDERSTORMS HAVE POPPED UP IN THIS VERY HOT AND HUMID AIR BUT
HAVING BEEN DYING OUT VERY QUICKLY AFTER THEY DEVELOP. COVERAGE IS
VERY LIMITED SO WILL NOT MENTION IN THE FORECAST FOR TONIGHT.
UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE REGION THROUGH
WEDNESDAY. THIS WILL MEAN TEMPERATURES AFTERNOON TEMPERATURES WILL
REMAIN IN THE MID 90S TO LOWER 100S FOR THE NEXT FEW DAYS.
DEWPOINT TEMPERATURES ARE EXPECTED TO BE A LITTLE LOW OVER THE
NEXT COUPLE OF DAYS SO NOT EXPECTING HEAT INDEX VALUES TO BE QUITE
AS HIGH AS THEY WERE TODAY. STILL HAVE HEAT ADVISORY IN EFFECT FOR
ENTIRE FORECAST AREA FROM 8 PM THIS EVENING THROUGH 8 PM SUNDAY
EVENING AS HEAT INDEX VALUE WILL STILL REACH 105 OR HIGHER. SOME
RELIEF FROM THE HEAT MAY ARRIVE BY WEDNESDAY AS A WEAK COLD FRONT
APPROACHES THE FORECAST AREA. THE FRONT SHOULD BRING AT LEAST SOME
CLOUDS AND SOME SHOWERS AND THUNDERSTORMS STARTING WEDNESDAY. THE
FRONT SHOULD HANG AROUND FOR SEVERAL DAYS WHICH WILL KEEP AT LEAST
A SMALL CHANCE OF RAIN AROUND FROM WEDNESDAY THROUGH NEXT
SATURDAY. TEMPERATURES WILL REMAIN CLOSER TO NORMAL DURING THIS
TIME PERIOD AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 100 76 100 / 10 0 0 0
MKL 70 98 68 99 / 10 0 0 0
JBR 74 101 73 102 / 10 0 0 0
TUP 74 100 70 98 / 10 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT SUNDAY FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT SUNDAY FOR
DUNKLIN-PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT SUNDAY FOR
ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT SUNDAY FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Aug 2, 1:35 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 135 PAM CDT SAT AUG 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 135 PM CDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT CONTINUED HOT AND HUMID CONDITIONS WILL PERSIST TODAY ACROSS THE MIDSOUTH. HEAT INDEX VALUE WILL LIKELY EXCEED 110 DEGREES. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING FOR THE ENTIRE MID SOUTH. A HEAT ADVISORY IS IN EFFECT AFTER 8 PM THIS EVENING. AN ISOLATED STRONG THUNDERSTORM OR TWO WILL BE POSSIBLE OVER NORTH MISSISSIPPI THIS AFTERNOON...MAINLY ALONG AND SOUTH OF A LINE FROM BATESVILLE TO FULTON. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL WOULD BE POSSIBLE WITH ANY THUNDERSTORM THAT DOES DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT AND HUMID WEATHER WILL CONTINUE THROUGHOUT THE WEEKEND INTO EARLY NEXT WEEK WITH AFTERNOON HEAT INDEX VALUES AT OR ABOVE 105 DEGREES. A HEAT ADVISORY FOR THE ENTIRE MID-SOUTH IS IN EFFECT THROUGH 8 PM SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 5:07 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GOLDEN 34.49N 88.19W
08/02/2008 E0.88 INCH TISHOMINGO MS TRAINED SPOTTER
0345 PM HAIL BELMONT 34.51N 88.21W
08/02/2008 E1.50 INCH TISHOMINGO MS PUBLIC
1.5 INCH HAIL IN BELMONT.
&&
CCDSpecial weather statement, Aug 2, 5:44 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 544 PM CDT SAT AUG 2 2008 MSZ016-022315- LEE MS- 544 PM CDT SAT AUG 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF SALTILLO AT 544 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE COUNTY...INCLUDING THE CITIES OF TUPELO AND VERONA... SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Aug 2, 5:55 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GOLDEN 34.49N 88.19W
08/02/2008 E0.88 INCH TISHOMINGO MS TRAINED SPOTTER
0345 PM HAIL BELMONT 34.51N 88.21W
08/02/2008 E1.50 INCH TISHOMINGO MS PUBLIC
1.5 INCH HAIL IN BELMONT.
0450 PM HAIL FAIRVIEW 34.37N 88.32W
08/02/2008 E1.75 INCH ITAWAMBA MS TRAINED SPOTTER
GOLF BALL SIZE HAIL IN COMMUNITY OF FAIRVIEW.
&&
CCDSpecial weather statement, Aug 2, 5:58 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 558 PM CDT SAT AUG 2 2008 MSZ005-022330- ALCORN MS- 558 PM CDT SAT AUG 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL ALCORN COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF CORINTH AT 558 PM CDT... MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ALCORN COUNTY...INCLUDING THE CITY OF CORINTH...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Aug 2, 6:16 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GOLDEN 34.49N 88.19W
08/02/2008 E0.88 INCH TISHOMINGO MS TRAINED SPOTTER
0345 PM HAIL BELMONT 34.51N 88.21W
08/02/2008 E1.50 INCH TISHOMINGO MS PUBLIC
1.5 INCH HAIL IN BELMONT.
0450 PM HAIL FAIRVIEW 34.37N 88.32W
08/02/2008 E1.75 INCH ITAWAMBA MS TRAINED SPOTTER
GOLF BALL SIZE HAIL IN COMMUNITY OF FAIRVIEW.
0537 PM TSTM WND DMG IUKA 34.81N 88.20W
08/02/2008 TISHOMINGO MS LAW ENFORCEMENT
POWER LINES DOWN IN DOWNTOWN IUKA.
0610 PM HAIL 2 E MANTACHIE 34.32N 88.46W
08/02/2008 E0.88 INCH ITAWAMBA MS TRAINED SPOTTER
NICKEL SIZE HAIL AND 45 MPH WINDS REPORTED 2 MILES EAST
OF MANTACHIE.
&&
CCDLocal storm report, Aug 2, 7:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GOLDEN 34.49N 88.19W
08/02/2008 E0.88 INCH TISHOMINGO MS TRAINED SPOTTER
0345 PM HAIL BELMONT 34.51N 88.21W
08/02/2008 E1.50 INCH TISHOMINGO MS PUBLIC
1.5 INCH HAIL IN BELMONT.
0450 PM HAIL FAIRVIEW 34.37N 88.32W
08/02/2008 E1.75 INCH ITAWAMBA MS TRAINED SPOTTER
GOLF BALL SIZE HAIL IN COMMUNITY OF FAIRVIEW.
0537 PM TSTM WND DMG IUKA 34.81N 88.20W
08/02/2008 TISHOMINGO MS LAW ENFORCEMENT
POWER LINES DOWN IN DOWNTOWN IUKA.
0610 PM HAIL 2 E MANTACHIE 34.32N 88.46W
08/02/2008 E0.88 INCH ITAWAMBA MS TRAINED SPOTTER
NICKEL SIZE HAIL AND 45 MPH WINDS REPORTED 2 MILES EAST
OF MANTACHIE.
0640 PM HAIL 3 N HINKLE 34.82N 88.56W
08/02/2008 E1.75 INCH ALCORN MS STORM CHASER
NICKEL TO GOLF BALL SIZE HAIL.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:25 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 50 min |
| Aug 2, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 48 min |
| Aug 2, 8:15 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Union | 45 min |
| Aug 2, 8:26 PM CDT | Flash Flood Warning | MEG | Lafayette, Pontotoc, Union | 2 hr |
| Aug 2, 8:35 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 40 min |
| Aug 2, 8:50 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 25 min |
| Aug 2, 9:10 PM CDT | Flash Flood Warning | MEG | Lafayette | 2 hr |
| Aug 2, 9:13 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 47 min |
| Aug 2, 9:58 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 47 min |
| Aug 3, 4:12 AM CDT | Excessive Heat Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 24 hr |
| Aug 3, 3:44 PM CDT | Areal Flood Advisory | MEG | Tallahatchie | 91 min |
| Aug 3, 3:46 PM CDT | Heat Advisory | MEG | Alcorn, Prentiss, Tishomingo | 13 hr |
| Aug 3, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 51 min |
| Aug 3, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 47 min |
| Aug 3, 6:21 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tunica | 24 min |
| Aug 3, 6:43 PM CDT | Flash Flood Warning | MEG | Tunica | 2 hr |
| Aug 3, 6:36 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 39 min |
| Aug 3, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.